MAUDE Adverse Event Report: INTEGRA - PRINCETON DURASEAL DURAL SEALANT SYSTEM 5ML US BOX OF 5; DURASEAL CRANIAL

INTEGRA - PRINCETON DURASEAL DURAL SEALANT SYSTEM 5ML US BOX OF 5; DURASEAL CRANIAL
Catalog Number 202050
Medical Device Problem Code Improper Chemical Reaction (2952)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that during a procedure (tumor dura) with duraseal dural sealant system 5ml (202050), the diluent syringe could not turn into hydrogel formation.The product was in contact with the patient when this occurred.However, there was no patient injury or surgical delay.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Duraseal dural sealant system (202050) was returned for evaluation: device history record (dhr) - a dhr review and trending were performed as part of the evaluation.Proper finished good testing was performed prior to release as indicated in the dhr.Failure analysis: investigation showed that the sample received back included 1 open pouch, 1 open tray, 3 spray tips, 1 y-connector, 2 holders, 1 borate syringe with its white cap, 1 phosphate syringe with its blue cap, and 1 vial.Spray tips, y-connector, and holders were visually inspected and there were no signs of use or damages detected.The clear syringe was observed empty and fully depressed, the white cap was removed, and no evidence of a blue solution was detected in the component nor damages in both.The blue syringe was observed full of 2.5ml of solution.The blue cap was removed, and no damage was detected in the tip or luer lock connection of the syringe.The vial was observed with the spike fully depressed; the red line indicator was not visible.No traces of blue solution were present on top of the spike.The blue solution inside of the vial was still fluid as well.With the sample evaluated, it was observed that the correct solution was not used to get the reconstitution of the peg and the final process was not followed as stated in the ifu.To get reconstitution, the peg must be mixed with the phosphate solution (blue syringe) instead of the borate solution and the phosphate solution was observed full of solution.As a result, the final assembly was not performed.As a part of sample evaluation, the final assembly was performed, and it was not possible to get the hydrogel.Therefore, the failure mode could be confirmed.Root cause: product received was tested and the failure mode reported was confirmed, and the root cause is undetermined because as part of sample evaluation, the final assembly was performed, and it was not possible to get the hydrogel.Per the dfmea, potential causes of failure include: issues with solution mixing and coverage.The risk remains acceptable per the risk analysis.No enhancements or improvements were generated for the reported condition.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
DURASEAL DURAL SEALANT SYSTEM 5ML US BOX OF 5
Common Device Name
DURASEAL CRANIAL
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ 08540
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ 08540
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22027158
Report Number3003418325-2025-00018
Device Sequence Number9390214
Product Code NQR
UDI-Device Identifier10381780000020
UDI-Public10381780000020
Combination Product (Y/N)N
PMA/510(K) Number
P040034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number202050
Device Lot Number60516358
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown